Alert archive / California / Red Flag Warnings in 2024
Red Flag Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this red flag warning at Jun 16, 2024, 12:18 AM PDT. It took effect at Jun 16, 2024, 10:00 AM PDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2024, 12:18 AM PDT (07:18 UTC)
- In effect from
- Jun 16, 2024, 10:00 AM PDT
- Expired
- Jun 17, 2024, 8:00 PM PDT
- In force
- 34 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
560 WWUS86 KEKA 160718 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 1218 AM PDT Sun Jun 16 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED SUNDAY THROUGH MONDAY EVENING... .Persistent dry airmass will keep low RH's values across the interior in the afternoons. In addition, strong gusty west- northwest winds develop on Sunday. This will yield an elevated fire weather threat during Sunday and Monday, particularly for the south and east side of Lake County. CAZ264-161530- /O.CAN.KEKA.FW.W.0001.000000T0000Z-240618T0300Z/ /O.NEW.KEKA.FW.W.0002.240616T1700Z-240618T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 1218 AM PDT Sun Jun 16 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT MONDAY BELOW 2000 FEET... The National Weather Service in Eureka has issued a Red Flag Warning, which is in effect from 10 AM this morning to 8 PM PDT Monday. * AFFECTED AREA...Fire weather zone 264. * WIND...West-northwest winds 15 to 25 mph with gusts of 30 to 40 mph. * HUMIDITY...Minimum relative humidity values in the mid teens to low 20's on Sunday and Monday. Poor relative humidity recoveries in the 30 to 45 percent range Sunday night. * IMPACTS...Any grass fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
5 follow-up statements
574 WWUS86 KEKA 161525 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 825 AM PDT Sun Jun 16 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY THROUGH MONDAY EVENING... .Persistent dry airmass will keep low RH's values across the interior in the afternoons. In addition, strong gusty west- northwest winds develop this afternoon and evening. This will yield an elevated fire weather threat during today and Monday, particularly for the south and east side of Lake County. CAZ264-162330- /O.CON.KEKA.FW.W.0002.240616T1700Z-240618T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 825 AM PDT Sun Jun 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY BELOW 2000 FEET... * AFFECTED AREA...Fire weather zone 264. * WIND...West-northwest winds 15 to 25 mph with gusts of 25 to 35 mph. * HUMIDITY...Minimum relative humidity values in the mid teens tolow 20's on Sunday and Monday. Moderate to locally poor relative humidity recoveries in the 40 to 60 percent range tonight. * IMPACTS...Any grass fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
047 WWUS86 KEKA 162229 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 329 PM PDT Sun Jun 16 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY THROUGH MONDAY EVENING... .Persistent dry airmass will keep low RH's values across the interior in the afternoons. In addition, strong gusty west- northwest winds develop this afternoon and evening. This will yield an critical fire weather threat today and Monday, particularly for the south and east side of Lake County. CAZ264-170630- /O.CON.KEKA.FW.W.0002.000000T0000Z-240618T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 329 PM PDT Sun Jun 16 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY BELOW 2000 FEET... * AFFECTED AREA...Fire weather zone 264. * WIND...West-northwest winds 15 to 25 mph with gusts of 25 to 40 mph. * HUMIDITY...Minimum relative humidity values in the mid teens to low 20's on Sunday and Monday. Moderate to locally poor relative humidity recoveries in the 40 to 60 percent range tonight. * IMPACTS...Any grass fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
815 WWUS86 KEKA 171559 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 859 AM PDT Mon Jun 17 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY THROUGH MONDAY EVENING... .North to northeasterly winds will keep very low afternoon RH's in the teens this afternoon. Winds are expected to be lighter, with gusts up to 25. This will continue to yield an critical fire weather threat today, particularly for the south and east side of Lake County. CAZ264-180000- /O.CON.KEKA.FW.W.0002.000000T0000Z-240618T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 859 AM PDT Mon Jun 17 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING BELOW 2000 FEET... * AFFECTED AREA...Fire weather zone 264. * WIND...West-northwest winds 10 to 20 mph with gusts up to around 25 mph. * HUMIDITY...Minimum relative humidity values in the teens today. Moderate to locally poor relative humidity recoveries in the 40 to 60 percent range tonight. * IMPACTS...Any grass fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
336 WWUS86 KEKA 172222 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 322 PM PDT Mon Jun 17 2024 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY THROUGH MONDAY EVENING... .North to northeasterly winds will keep very low afternoon RH's in the teens this afternoon. Winds are expected to be lighter, with gusts up to 25 mph. This will continue to yield an critical fire weather threat through this evening, particularly for the south and east side of Lake County. CAZ264-180300- /O.CON.KEKA.FW.W.0002.000000T0000Z-240618T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 322 PM PDT Mon Jun 17 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING BELOW 2000 FEET... * AFFECTED AREA...Fire weather zone 264. * WIND...West-northwest winds 10 to 20 mph with gusts up to around 25 mph. * HUMIDITY...Minimum relative humidity values in the teens today.Moderate to locally poor relative humidity recoveries in the 40 to 60 percent range tonight. * IMPACTS...Any grass fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/eureka
800 WWUS86 KEKA 180258 RFWEKA Urgent - Fire Weather Message National Weather Service Eureka CA 758 PM PDT Mon Jun 17 2024 CAZ264-180400- /O.EXP.KEKA.FW.W.0002.000000T0000Z-240618T0300Z/ Lake County Portion of Lake/Napa/Sonoma RU- 758 PM PDT Mon Jun 17 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING BELOW 2000 FEET... $$ http://weather.gov/eureka
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this red flag warning went out at Jun 15, 3:28 PM PDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jun 15, 3:28 PM PDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
328 PM PDT Sat Jun 15 2024
.SYNOPSIS...Dry weather is expected to continue through the
foreseeable future. Interior temperatures continue to drop below
seasonal normals into early next week. Breezy to windy westerly to
northwesterly winds this afternoon and evening, with much
stronger winds are expected this Sunday evening into Monday.
&&
.DISCUSSION...A broad upper-level trough centered over the
Vancouver Island and Pacific NW will aid in continuing a cooling
trend through early next week. Latest WV satellite imagery show
high-level clouds spreading across much of the northern portion of
the forecast area this afternoon, while some pocket of cumulus
clouds are present over the higher terrain in Humboldt and Del
Norte counties. As expected, high temperatures are running up to
near 10 degrees cooler today compared with Friday's reading, with
at or near seasonably temperatures. Breezy west northwest are
expected to continue this afternoon over the coastal headlands and
exposed ridges, but a bit weaker than Friday evening.
Cold air will continue to flow over Northern California Sunday
through early next week as a embedded shortwave trough within the
upper-level trough swing east-southeast. The primary concern with
this feature looks to be wind, and gusts from 25 to around 35 mph
are likely across Lake and southern Mendocino counties, and
latest NBM ensemble guidance is indicating a chance (20 to 30%) of
gusts exceeding 40 mph at Cow Mtn and near Cobb in Lake County.
With afternoon RH values forecast to reach the low 20 to teens
each afternoon this weekend, there exists a slight risk for rapid
spread of grass fires on Sunday. See Fire Wx section for more
details.
Otherwise, slightly cooler air and continued dry conditions with
clear skies should result in chilly overnight temperatures once
winds decouple. There is a chance (20 to 40%) for brief morning
frost in the colder valleys of Trinity and eastern Humboldt
counties Sunday night. Precip chances have dried up with recent
guidance, with general consensus that approaching moisture with
this shortwave will split offshore on Sunday and miss NWRN CA to
the north and south...with less than a 5% chance of one hundredth
of an inch in Del Norte and Humboldt counties. Afternoon high
temperatures are forecast to slowly trend back toward
climatological normals next week, with longwave troughing
continuing aloft well into the work week.
&&
.AVIATION...Gusty northerly winds originally scattered and
cleared out cloud cover this morning with some exception for cirrus
groups streaking by at higher altitudes, flight conditions will
prevail in VFR categories through the TAF period. LLWS, low level
wind shear will pose a threat at most terminals this afternoon
through evening with velocity and directional differences.
Northerlies begin to back off by 6z at KCEC and KACV. KUKI will also
have challenging LLWS at times with intermittent gusty northerlies
lasting through the evening but will begin to ease by 5 or 6z as
well. /EYS
&&
.MARINE...Gales are in effect for the southern inner and outer
waters through Sunday, with the southern inner zones PZZ455 lasting
a bit longer into the evening on Sunday. Steep square waves return
Sunday morning for the northern waters, bringing 6 to 8ft wave
heights at 6 to 8 seconds...which will last through to Monday and
possibly Tuesday for the northern outer waters, PZZ470. Gale
conditions will persist in the lee of Cape Mendocino as the
northerlies accelerate around the Cape, to the south. /EYS
&&
.FIRE WEATHER...Breezy west to northwest winds continues this
afternoon and evening, especially through the channeled terrain and
exposed ridges. Moderate to good RH recoveries was observed this
morning with generally 50 to 70% on the ridges and interior
valleys, mostly in the eastern portion of Mendocino, Trinity and
Lake counties. Daytime RH values are expected to continue
lowering with values from 15 to 25% range this afternoon. This
very dry conditions is expected to continue over the eastern
portions of the forecast area with RH values in the 20's and
teens. Winds are expected to become breeze to windy on Sunday,
with gusts up to around 35 mph. A chance (20 to 30%) for gusts to
reach above 40 mph at Cow Mtn and Cobb in Lake County, but mixing
down into some spots around Clearlake Sunday evening. Winds
shift to north-northeast Sunday overnight. These is expected to
bring drier air and continue with critical conidtions in fire
weather zone 264. These winds are expected to diminish into Monday
morning. However, the daytime humidity are forecasted to be in
teens. A Red Flag Warning remains in zone 264 (southern Lake),
from late tonight through Monday evening, primarily for the
possibility of rapid spreading grass fires.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Red Flag Warning from 11 PM this evening to 8 PM PDT Monday
for CAZ264.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 AM to 9 PM PDT Sunday for
PZZ450.
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ455-475.
Gale Warning until 9 PM PDT Sunday for PZZ455.
Small Craft Advisory from 3 AM Sunday to 9 PM PDT Monday
for PZZ470.
Gale Warning until 3 PM PDT Sunday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:58 AM PDT | Frost Advisory | EKA | Humboldt, Mendocino, Trinity | 30 hr |
| Jun 16, 2:47 PM PDT | Gale Warning | EKA | 30 hr | |
| Jun 16, 2:47 PM PDT | Small Craft Advisory | EKA | 42 hr |
Nearby
Red Flag Warnings in California, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.